Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 7, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Jul 28, 2007, 7:27 PM MDT for San Juan County, Utah. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2007, 7:27 PM MDT (01:27 UTC)
- Expired
- Jul 28, 2007, 9:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties
County San Juan County, UT
The radar
The Grand Junction radar (KGJX), 212 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3733 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KGJT 290131 FFWGJT UTC037-290330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 727 PM MDT SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SAN JUAN COUNTY IN SOUTHEAST UTAH... * UNTIL 930 PM MDT * AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WESTERN PORTION OF NATURAL BRIDGES NATIONAL MONUMENT...EXTENDING WEST TO NEAR FRY CANYON. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRY CANYON AND NATURAL BRIDGES NATIONAL MONUMENT...AND HIGHWAY 95 IN THE VICINITY OF THESE LOCATIONS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF ARROYOS AND DRY CREEK BEDS...STREAMS...AND COUNTRY ROADS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAND JUNCTION. LAT...LON 3769 10994 3770 11019 3750 11025 3747 10995 $$ TAL
2 follow-up statements
000 WGUS75 KGJT 290230 FFSGJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 830 PM MDT SAT JUL 28 2007 UTC037-290330- SAN JUAN UT- 830 PM MDT SAT JUL 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR CENTRAL SAN JUAN COUNTY... AT 825 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN PRODUCING THUNDERSTORM NEAR FRY CANYON AND NATURAL BRIDGES NATIONAL MONUMENT THAT PROMPTED THE FLASH FLOOD WARNING HAD MOVED SOUTH AND WEAKENED. HOWEVER...RUNOFF FROM THE EARLIER HEAVY RAIN REMAINS CAPABLE OF PRODUCING FLASH FLOODING IN THE AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NATURAL BRIDGES NATIONAL MONUMENT...AND HIGHWAY 95 BETWEEN FRY CANYON AND NATURAL BRIDGES NATIONAL MONUMENT. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAND JUNCTION. LAT...LON 3769 10994 3770 11019 3750 11025 3747 10995 $$ TAL
000 WGUS75 KGJT 290304 FFSGJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 903 PM MDT SAT JUL 28 2007 UTC037-290313- SAN JUAN UT- 903 PM MDT SAT JUL 28 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL SAN JUAN COUNTY... HEAVY RAINFALL AND RUNOFF WHICH PROMPTED THE FLASH FLOOD WARNING HAS SUBSIDED. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3769 10994 3770 11019 3750 11025 3747 10995 $$ TAL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:15 PM MDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jul 28, 2:15 PM MDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 215 PM MDT SAT JUL 28 2007 .SHORT TERM...TONIGHT THROUGH MONDAY... CONVECTION NOT QUITE AS ROBUST THUS FAR THIS AFTERNOON COMPARED TO RECENT AFTERNOONS. EVEN SO...A CLUSTER OF CELLS HAVE FORMED OVER THE SAN JUAN MOUNTAINS AND THESE STORMS HAVE BEEN DRIFTING TOWARD THE SOUTHWEST. WITH HIGH PRECIPITABLE WATER...A FEW OF THESE STORMS PRODUCING HEAVY SHOWERS BUT STORMS HAVE SUFFICIENT MOVEMENT THAT HEAVY RAIN AT ANY SPOT HAS NOT OCCURRED. FARTHER NORTH...WATER VAPOR SHOWS THE NRN EDGE OF THE MOISTURE PLUME SLOWLY SINKING SOUTH. DRIER AIR ALOFT HAS PENETRATED NORTHEAST UTAH AND THE EXTREME CORNER OF NORTHWEST COLORADO...AND THIS HAS REDUCED THE CONVECTIVE POTENTIAL ACROSS THIS AREA. HIGH PRESSURE CENTERED OVER UTAH HAS CHANGED THE WINDS ALOFT TO A NORTHERLY COMPONENT...AND DRIER AIR ALOFT WILL GRADUALLY SPREAD SOUTHWARD. THIS DRY AIR WILL NOT MAKE IT TO THE SRN BORDER OF SE UTAH OR SW COLORADO...BUT SHOULD REACH THE NORTH SLOPES OF THE SAN JUAN AND ABAJO (BLUE) MOUNTAINS. THE LOWER BOUNDARY LAYER WILL STAY RELATIVELY MOIST SO ISOLATED STORMS STILL EXPECTED OVER THE NRN MOUNTAINS...THEN DRIFT SOUTH. DEEP LAYERED MOISTURE WILL REMAIN ACROSS THE FAR SOUTH FOR SCATTERED STORMS WITH A FEW HEAVY RAINERS. SIMILAR CONDITIONS ON MONDAY...HOWEVER THE DRY ADVECTION ALOFT WILL HAVE ENDED. MODEL DATA ALREADY HINTING AT THE NEXT SURGE OF MONSOONAL MOISTURE...INITIALLY THIS WILL AFFECT THE WRN HALF OF UTAH BEFORE CIRCULATING INTO NE UTAH AND NW COLORADO. ANOTHER DAY WITH A FEW HEAVY RAINERS OVER THE FAR SOUTH...LESS NUMEROUS AND NOT AS WET STORMS OVER THE NRN TWO THIRDS OF THE FORECAST AREA. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY... MODELS CONTINUE WITH REASONABLE CONSISTENCY FOR THE EXTENDED PERIOD. HIGH PRESSURE WILL BE CENTERED OVER UTAH ON MONDAY NIGHT AND TUESDAY WITH SLIGHTLY LESS MOISTURE AVAILABLE. THIS WILL RESULT IN A SLIGHT DOWN TREND IN AFTERNOON AND EVENING CONVECTION THROUGH TUESDAY. MOST STORMS WILL DEVELOP OVER THE DIVIDE AND THE SAN JUANS WITH JUST A FEW DRIFTING INTO THE LOWER ELEVATIONS. LATER IN THE WEEK THE HIGH WILL SLOWLY SHIFT EAST OPENING THE DOOR FOR THE NEXT SURGE OF MONSOONAL MOISTURE. WEAK EMBEDDED WAVES IN THE SOUTHERLY FLOW COMBINE WITH THE MOISTURE INCREASE FOR MORE ACTIVE WEATHER. WE CAN EXPECT AN INCREASED THREAT OF HEAVY RAIN AND FLASH FLOODING...ESPECIALLY FOR THE SRN HALF OF THE CWA. && .AVIATION... DIURNAL CONVECTION CONTINUES TO BE THE PRIMARY AVIATION HAZARD... OTHERWISE VFR CONDITIONS PREVAIL. AFTERNOON AND EVENING STORMS EXPECTED TO BE MORE NUMEROUS SOUTH OF A LINE FROM KGJT TO KEGE...WITH LESS STORMS NORTH OF THIS LINE. DEEP CONVECTION WILL PRODUCE HEAVY SHOWERS THAT WILL OBSCURE MOUNTAINS AND REDUCE VISIBILITIES. ERRATIC WIND GUSTS POSSIBLE WITH ALL STORMS. THUNDERSTORMS WILL GRADUALLY DECREASE AFTER 02Z AND DIMINISH BY 06Z. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. SHORT TERM...PF LONG TERM...DJC AVIATION...PF
Hazardous weather outlook, Jul 28, 5:45 AM MDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT SAT JUL 28 2007 COZ001>014-017>023-UTZ022>025-027>029-291145- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO THIS AFTERNOON AND EVENING. DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL AND SMALL HAIL WILL ACCOMPANY THE STRONGEST THUNDERSTORMS. HEAVY RAINFALL MAY CAUSE A FEW ARROYOS AND SMALL STREAMS TO QUICKLY FILL OR RUN HIGH WITH FAST FLOWING WATER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AND TUESDAY...DRIER AIR SPREADS ACROSS NORTHEAST UTAH AND NORTHWEST COLORADO...THE CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS CONTINUES BUT PRIMARILY CONFINED TO THE HIGHER TERRAIN WITH A FEW STORMS DRIFTING OVER THE VALLEYS. SOUTHEAST UTAH AND SOUTHWEST COLORADO WILL HAVE A BETTER CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WITH LOCALIZED HEAVY RAINS. WEDNESDAY THROUGH SATURDAY...MOISTURE INCREASES DURING THIS PERIOD AND THUNDERSTORMS WILL BECOME MORE NUMEROUS...ESPECIALLY OVER THE HIGH TERRAIN. THE RISK OF HEAVY RAINS AND LOCALIZED FLASH FLOODING WILL INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...REPORTS TO THE NATIONAL WEATHER SERVICE OF HEAVY RAIN... HAIL...AND ANY WEATHER RELATED DAMAGE WOULD BE GREATLY APPRECIATED.
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.